Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 06-14-2017, 08:42 PM   #1
Junior Member
Walkingwithspiders has no updates.
 
Member Since: May 2017
Location: Illinois
Posts: 21
My Mood:

Default Pituitary problem

I found out my prolactin levels were too high. My level came in at 142 (well above the normal of 4-24). I have to get an MRI and meet with a neurologist and endocrinologist. Since I've had a prolactinoma before I was expecting bromocriptine but now they are talking about surgery. Guess I'm worried but it's hard to tell what I feel anymore.

I'm also increasing and changing meds again. Just a lot in flux. Don't really care about anything anymore, just waiting for the day to end, week to pass, etc.

Has anyone ever had to have surgery to deal with a pituitary tumor? If so does it hurt? Thanks
Walkingwithspiders is offline   Reply With Quote

advertisement
Unread 06-14-2017, 09:07 PM   #2
Poohbah
 
MobiusPsyche's Avatar
MobiusPsyche has no updates.
 
Member Since: Feb 2016
Location: Appalachian Mountains
Posts: 1,487 (SuperPoster!)
My Mood:

15 hugs
given
Default Re: Pituitary problem

Sorry to hear this. I've had to take bromocriptine for the same reason before.
__________________
"I would rather have questions that can't be answered than answers which can't be questioned." --Richard Feynman
MobiusPsyche is offline   Reply With Quote
Unread 06-24-2017, 09:51 AM   #3
Junior Member
Walkingwithspiders has no updates.
 
Member Since: May 2017
Location: Illinois
Posts: 21
My Mood:

Default Re: Pituitary problem

I went in for a MRI this week and am waiting to meet with the neurologist. They also ran more blood work. The prolactin has gone up slightly since the draw a few weeks ago. My doctor ran additional thyroid tests and the numbers were out-of-range so it is clear that my thyroid is also affected (and offers another reason for my tiredness and weight gain).

I am lucky my cholesterol has not been affected by the meds since there is always the worry of metabolic syndrome with atypical antipsychotics. Total cholesterol is 151 with a HDL of 63 and LDL of 77.

For now I am only n 3 meds which is refreshing, but know that the need to address thyroid and prolactin levels will likely result in adding meds to the mix. Not much to say. It is just a waiting game.
Walkingwithspiders is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 09:17 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines